Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 27, 2000, 12:12 AM EST for Knox County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 12:12 AM EST (05:12 UTC)
- Expired
- Aug 27, 2000, 12:45 AM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 12:27 AM EST | Thunderstorm Wind 50 E | Bruceville, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 270512 SVRIND INC083-270545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1212 AM EST SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN SOUTHWEST INDIANA THIS INCLUDES THE CITY OF VINCENNES * UNTIL 1245 AM EST * AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF RUSSELLVILLE...OR ABOUT 15 MILES NORTHWEST OF VINCENNES...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSSELLVILLE AT 1235 AM EST OAKTOWN AT 1240 AM EST BRUCEVILLE AT 1245 AM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM* TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3896 8765 3868 8787 3851 8738 3884 8727 DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:34 PM EST, 9 hours 38 minutes earlier.
Area forecast discussion, Aug 26, 2:34 PM EST, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 234 PM EST SAT AUG 26 2000 FCST PRBLM TODAY IS POTENTIAL TSRA DVLPMNT THIS AFT AND CHCS OF TSRA SRN 1/4 ON SUNDAY. WITH AREA OF TSRA THAT IS MOVG OVR CWA ATTM...SFC FEATURES ARE DIFFICULT TO DETERMINE. THIS AREA OF RAIN ALSO STABALIZING ATMS OVR AREA. A LINE OF TSRA FM NR KOKK-KIND-KBAK MOVG EWD ON 88D. ALSO WIDESPREAD SHRA OVR SRN CWA. SATELLITE PHOTOS INDICATE CLRG OVR NRN AND PARTS OF CNTRL IL...WITH A BAND OF CLDS FM NR KLAF TO NR KSPI. THE MESOETA HAS PERFORMED VRY WELL THE LAST FEW DAYS AND WL CONT TO BE THE MDLS OF CHOICE. THE NGM AND ETA (MESOETA TOO) VRY SIMILAR WITH FEATURES...WHILE AVN CONTS TO BE ABT 6 HRS SLOWER. WITH RIDGE-RIDER PATTERN IN PLACE...PAST EXPERIENCE SAYS GO WITH FASTER SOLNS. HAVE SOME CONCERNS ABT FCST THIS EVENING AS TSRA AND LARGE AREA OF CLDS HAVE STABILIZED ATMS OVR CWA. WL HAVE TO HAVE A LN OF TSRA DVLP OVR IL AND MOV INTO STATE TO GET ANY FURTHER CONVECTION THIS EVENING AS RESULT. WL CONT TO MONITOR...PROBABLY TIL LAST MINUTE...TO SEE IF DVLPMNT WL OCCUR. AT ANY RATE WL AT LEAST HAVE CHC OF TSRA THIS EVENING AS LIS FCST TO BE IN -5 TO -9 RANGE AND CAPES 2000 TO 3500. PLENTY OF LOW LVL MSTR WITH DPS ARND 70 AND AS MNTND ABV ABUNDANCE OF BOUNDARIES AVAILABLE. MDLS SUGGEST A BRK IN TSRA THIS EVENING AS BEST AREAS OF ENERGY ARE N AND S OF CWA...BUT SOME LIFT ALSO FCST OVR OUT AREA. MDLS FCST MID LVL CYCLOGENESIS OVR NRN OH OVRNIGHT THRU SUNDAY. THIS DVLPG LOW IS FCST TO STEER A S/W SWD FM NRN IN INTO THE CWA AFT MIDNIGHT...SO WL MNTN CHC OF SHRA MOST OF CWA OVRNIGHT. SUBSIDENCE OVR MOST OF CWA ON SUNDAY SHUD YIELD DRY FCST. MAIN SFC BOUNDARY NR OH RVR AND UNSTABLE ATMS STILL OVR AREA THROUGH AT LEAST MONDAY. WITH FOCUSING BOUNDARY CLOSE TO SRN CWA WL CONT LOW POP MNTN OF TSRA THERE ON SUNDAY. SUBSIDENCE WL SPREAD OVR WHOLE CWA BY SUNDAY NIGHT...QUELLING ANY FURTHER THREAT. TEMPERATURES CD BE TRICKY TONIGHT SINCE MAXS WERE 5-10 DEGREES COOLER THAN MODELED DUE TO CLDS/PCPN. WL SHADE A DEGREE OR TWO COOLER THAN GUID AS RESULT...BUT HI DPS WL PROBABLY KEEP TEMPS NR THE FCST RANGES. SOME DIFFERNECES NOTED IN FWC AND FAN MAX TEMPS SUNDAYAND MONDAY (FAN COOLER AS USUAL). RECENTLY IT HAS BEEN WISE TO BE BETWEEN THE TWO AND WL CONT THAT TREND SINCE AIRMASS NOT CHANGING. .IND...NONE. EDDY
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.